| Model Number |
VP-754-X |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2021
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, on atrioventricular septal defect (avsd) cardiopulmonary bypass (cpb) extracorporeal circulation, while sewing the atrium in and closing the defect, while suturing a 0.4mm (millimeter) patch from another manufacturer, the needles of 4 sutures broke.A different suture was then taken, but needles of 2 sutures broke as well.The broken parts of the needles where falling to the heart.Each time the needle broke, it was taken out from the cavity or the surface of the heart and was checked on the instrumental table if all pieces can be put to one needle.Another device was used to complete the case.The surgical time was extended for 30 minutes or more.There was no patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The devices were available for evaluation.Visual inspection noted the needle was broken.It was reported that the needle broke into separate pieces and a component disengaged from the device into the surgical cavity.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.D10 concomitant product: vp-73-x, vp-73-x surgipro ii 6-0 blu 60cm cv1daop (lot#: d0d2730y); vp-754-x, vp-754-x surgipro ii 6-0 blu 60cm cv20da (lot#: d0h0421y); vp-73-x, vp-73-x surgipro ii 6-0 blu 60cm cv1daop (lot#: d0d2730y); vp-73-x, vp-73-x surgipro ii 6-0 blu 60cm cv1daop (lot#: d0d2730y); vp-73-x, vp-73-x surgipro ii 6-0 blu 60cm cv1daop (lot#: d0d2730y).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.